Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fat transfer and Bioalcamid
Mar 8, 2012

Dear Dr.

I have suffered facial lipoartrophy for a number of years now, and have treated it with Restylene, Sculptra and Radiesse, however the cost are becoming prohibitive, and have asked by Dr for local health assistance. My local hospital (in Spain) runs a free program for HIV patients using only Bioalcamid or autogonous fat transfer. Which of the two would you recommend? I have read bad reports about Bioalcamid and not very good reports of fat transfer. After the first consultation I have been told that I can choose which one of the two treatments to have. I do not want to have a treatment just because it is free, if the results are not going to be good. I would value your opinion.

Thank you

Paco

Response from Dr. Pierone

Hello, and thanks for posting.

With Bioalcamid there is a risk of late infections or inflammation and this product should be avoided. Autologous fat grafting produces a mixed bag of results. Sometimes there are very good results, and other times, not so good. The unpredictability of fat grafting is the major problem with this approach. The practitioners of fat grafting tell me that fat harvesting and grafting methods continue to improve, so this is a positive factor.

The problems that I have seen with fat grafting include contour irregularity with a lumpy-bumpy appearance. If this does occur, it can be smoothed out with facial fillers, so this is reassuring for those considering fat grafting.

I hope this information helps and best of luck!



Previous
Nausea from HIV meds
Next
Sudden Changes in Fat???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement